| Catalog Number |
150400105 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Fall (1848); Foreign Body Reaction (1868); Hemorrhage/Blood Loss/Bleeding (1888); Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Loss of Range of Motion (2032); Distress (2329); Joint Laxity (4526); Swelling/ Edema (4577)
| Date of Event |
01/01/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient had knee replacements surgery in 2024 on both knees.Following the knee replacement procedure, the patient experienced a series of adverse events including infection, wound dehiscence, bleeding, allergic reaction to nickel, foreign body reaction, loss of range of motion, knee swelling, night sweats, scar tissue formation, and two falls.The infection required intravenous antibiotics, and allergy testing confirmed sensitivity to nickel.The patient continues to experience significant pain and has a revision planned for the right knee, with no plans for the left knee at this time.The implant remains in situ.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d2a: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.D4: udi: as the catalog/model number was not provided, the (01) gtin is not available.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10 (concomitant).Corrected: d1, d2a, d4 (catalog).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional information was received stating: on (b)(6) 2024, the plaintiff underwent bilateral knee replacement surgery.Following the surgery, the plaintiff developed serious complications, including severe and persistent pain in both knees, instability, and difficulty with mobility.The plaintiff continues to experience chronic pain, limited mobility, fear of falling, emotional distress, and loss of independence.
Additional Manufacturer Narrative
Product complaint: (b)(4).Investigation summary: no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.Added: b5, d6a, h6 (clinical code).Corrected: d3.
Event or Problem Description
Additional information was received stated:
- medical records ad 07 jul 2026 was reviewed by a clinician.The record indicates a successful bilateral total knee arthroplasty was performed using depuy synthes implants and competitor cement on (b)(6) 2024.No intraoperative complications were noted.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative:
added: b5, d4(lot, expiration date, primary udi#), h4
corrected: d2a, d4(catalog), d10 (concomitant)
if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.